Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 452, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 20, 2000, 7:14 PM CDT for Franklin County, Lincoln County, Mississippi. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 20, 2000, 7:14 PM CDT (00:14 UTC)
- Expired
- Jul 20, 2000, 8:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
Counties Franklin County, MS, Lincoln County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.2 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3475 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1414 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
438 WUUS54 KJAN 210018 COR SVRJAN MSC037-085-210100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING...CORRECTION TO LOCATION NATIONAL WEATHER SERVICE JACKSON MS 716 PM CDT THU JUL 20 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LINCOLN COUNTY IN SOUTH CENTRAL MISSISSIPPI FRANKLIN COUNTY IN SOUTHWEST MISSISSIPPI * UNTIL 800 PM CDT * AT 714 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS 15 MILES WEST OF BROOKHAVEN OR 8 MILES NORTHEAST OF BUDE...MOVING SOUTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR BROOKHAVEN AT 800 PM CDT HAIL UP TO DIME SIZED...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES. 62
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 6:35 PM CDT, 39 minutes earlier.
Area forecast discussion, Jul 20, 6:35 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 635 PM CDT THU JUL 20 2000 STORMS HAVE MOVED SE OUT OF THE WATCH AREA IN NE SECTIONS OF THE CWFA WHICH INCLUDED NOXUBEE/WINSTON COUNTIES NORTH TO WEBSTER/CLAY AND LOWNDES COUNTIES. LOW LEVELS BEHIND THE STORMS HAVE STABILIZED. SPS BEING DRAWN UP RIGHT NOW TO REMOVE WATCH HEADLINE IN ZONES FOR THAT AREA. OTHERWISE...BOUNDARY SEEN ON 88D MOVING SOUTH OF THE JACKSON METRO WITH WIDELY SCATTERED STORMS DEVELOPING ALONG IT FROM WEST OF NATCHEZ EAST TOWARDS LAUREL IN SE MISSISSIPPI. WILL GENERALLY HOLD EVENING POPS SOUTH AND EAST OF THIS BOUNDARY AND REMOVE POPS NORTHWEST OF IT FOR NOW. WILL UPDATE REST OF Z6ONES LATER THIS EVENING WHEN CONVECTION WINDS DOWN. .JAN... AR...NONE. LA...NONE. MS...NONE. 05/
In the hours before
Special weather statement, Jul 20, 6:30 PM CDT, 44 minutes before
MSZ028>033-037>039-210000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 630 PM CDT THU JUL 20 2000 SEVERE THUNDERSTORM WATCH 600 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES IN NORTHEAST MISSISSIPPI. THE COUNTIES CANCELLED ARE: MONTGOMERY...WEBSTER...CLAY... LOWNDES...OKTIBBEHA...CHOCTAW...ATTALA...WINSTON...AND NOXUBEE.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 7:31 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 29 min |
| Jul 20, 10:02 PM CDT | Severe Thunderstorm Warning | JAN | Lamar | 28 min |
| Jul 21, 1:35 PM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 25 min |
| Jul 21, 1:58 PM CDT | Severe Thunderstorm Warning | JAN | Marion | 32 min |
| Jul 21, 2:23 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence | 37 min |
| Jul 21, 2:54 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson | 36 min |
| Jul 21, 3:55 PM CDT | Severe Thunderstorm Warning | JAN | Forrest | 35 min |
| Jul 21, 4:02 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Jefferson | 28 min |
| Jul 21, 4:21 PM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 24 min |
| Jul 21, 4:30 PM CDT | Severe Thunderstorm Warning | JAN | Forrest | 30 min |
| Jul 21, 4:36 PM CDT | Flash Flood Warning | JAN | Forrest | 84 min |
| Jul 21, 4:53 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 37 min |
| Jul 21, 5:29 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 31 min |
| Jul 21, 5:58 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 47 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.